Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 163, NWS Tulsa, OK

June 26, 2018Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2018, 1:41 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 1:41 PM CDT (18:41 UTC)
Expired
Jun 26, 2018, 2:45 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2266 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS54 KTSA 261841
SVRTSA
OKC113-147-261945-
/O.NEW.KTSA.SV.W.0163.180626T1841Z-180626T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
141 PM CDT TUE JUN 26 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osage County in northeastern Oklahoma...
  Northern Washington County in northeastern Oklahoma...

* Until 245 PM CDT

* At 141 PM CDT, severe thunderstorms were located along a line
  extending from near Hardy to 4 miles southwest of Elgin, moving
  east at 60 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations in or near the path include...
  Bartlesville...                   Copan...
  Shidler...                        Elgin...
  Grainola...                       Foraker...
  Bigheart...                       Pearsonia...
  Bartlesville Municipal Airport... Hulah...
  Sunset Lake...                    Osage Hills State Park...
  Webb City...                      Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3697 9579 3673 9603 3677 9674
      3678 9675 3700 9675
TIME...MOT...LOC 1841Z 290DEG 50KT 3696 9681 3698 9635 

HAIL...<.75IN
WIND...70MPH
 
$$
3 follow-up statements
479 
WWUS54 KTSA 261902
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
202 PM CDT TUE JUN 26 2018

OKC113-147-261945-
/O.CON.KTSA.SV.W.0163.000000T0000Z-180626T1945Z/
Osage OK-Washington OK-
202 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES...

At 201 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Grainola to 5 miles southeast of
Chautauqua, moving east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations in or near the path include...
Bartlesville...                   Copan...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Wah Sha She State Park...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3697 9579 3673 9603 3681 9654
      3686 9675 3700 9675
TIME...MOT...LOC 1901Z 276DEG 37KT 3697 9668 3696 9613 

HAIL...1.00IN
WIND...70MPH
 
$$
622 
WWUS54 KTSA 261919
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
219 PM CDT TUE JUN 26 2018

OKC113-147-261945-
/O.CON.KTSA.SV.W.0163.000000T0000Z-180626T1945Z/
Osage OK-Washington OK-
219 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES...

At 218 PM CDT, a severe thunderstorm was located 5 miles northeast of
Foraker, moving east at 45 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations in or near the path include...
Bartlesville...                   Copan...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Wah Sha She State Park...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3697 9579 3673 9603 3681 9654
      3686 9675 3700 9675
TIME...MOT...LOC 1918Z 290DEG 38KT 3692 9648 

HAIL...0.88IN
WIND...70MPH
 
$$
958 
WWUS54 KTSA 261923
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
223 PM CDT TUE JUN 26 2018

OKC113-147-261945-
/O.CON.KTSA.SV.W.0163.000000T0000Z-180626T1945Z/
Osage OK-Washington OK-
223 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES...

At 222 PM CDT, a severe thunderstorm was located 8 miles northeast of
Foraker, moving east at 50 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations in or near the path include...
Bartlesville...                   Copan...
Elgin...                          Foraker...
Bigheart...                       Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Wah Sha She State Park...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3697 9579 3673 9603 3682 9645
      3688 9658 3700 9655
TIME...MOT...LOC 1922Z 286DEG 43KT 3692 9643 

HAIL...0.88IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:49 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 26, 12:49 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1249 PM CDT Tue Jun 26 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Currently monitoring storms over SE Kansas that have become surface
based and may track into portions of northeast Oklahoma this afternoon,
mainly impacting KBVO. Atmosphere has become very unstable with
MLCAPES around 3000 J/KG, supporting severe threat. Otherwise,
VFR conditions are expected to continue with gusty southwest winds
into Wednesday.

&&

.PREV DISCUSSION... /Issued 1046 AM CDT Tue Jun 26 2018/

DISCUSSION...
Forecast on track for this afternoon with no significant changes
anticipated. Additional thunderstorms are expected to develop
over southeast Kansas this afternoon with some of this activity
potentially moving into northeast Oklahoma this evening in low
level jet axis. Instability/shear profiles will support a severe
threat with large hail/damaging winds/heavy rainfall. Storms may
become elevated by this time, however short term trends will
continue to be evaluated concerning any low end tornado threat.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, Jun 26, 1:25 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
125 PM CDT Tue Jun 26 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
125 PM CDT Tue Jun 26 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A cluster of strong to severe thunderstorms are expected to move
into portions of northeast Oklahoma this afternoon, mainly north of
a Grainola, Jay line. Large hail to hen egg size and wind gusts to
70 mph are the main threats with these storms. Additionally, heavy
rainfall will be possible with the stronger storms, which may lead
to localized flash flooding. Additional storms may move into
northwest Arkansas later this afternoon or evening.

Ample sunshine south of the storms will result in hot and humid
conditions this afternoon. Relative humidity values will push heat
index values between 100 and 105 across much of eastern Oklahoma and
west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Temperatures will continue to warm through mid week as upper level
high pressure builds over the southern plains. Warmer temperatures
will combine with higher dewpoints already in place, and will
likely result in heat index values between 105 and 110 for most of
eastern Oklahoma and west central Arkansas Wednesday and Thursday
afternoon. Heat advisory headlines will likely be required with
later forecasts.

The airmass will shift a little by the weekend, resulting in
slightly cooler temperatures across the area. Low end thunderstorm
chances will return over the weekend in conjunction with an
approaching frontal boundary

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:13 PM CDTSpecial Weather StatementTSANowata32 min
Jun 26, 2:16 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more31 hr
Jun 26, 2:34 PM CDTSpecial Weather StatementTSANowata26 min
Jun 26, 2:45 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Jun 26, 3:01 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Rogers, Washington44 min
Jun 26, 3:06 PM CDTSpecial Weather StatementTSACraig, Ottawa39 min
Jun 26, 3:30 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers45 min
Jun 26, 3:37 PM CDTSpecial Weather StatementTSAOttawa38 min
Jun 26, 4:13 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa33 min
Jun 26, 4:21 PM CDTSpecial Weather StatementTSADelaware54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.